Progesterone and yeast infection

by Vicki
(South Carolina)

I started on progesterone cream and pills 5 days ago including an estrogen cream for my vaginal area. On the third day I developed what feels like a yeast infection from hell. I am buring and itching so bad that I cannot sleep.

I am also itching on my arms, legs, back. So I don't know if it is a yeast infection or side effect from the horomones. I have tried all otc meds and the doc called in Diflucan for me but it has been three days since it started and no help yet. Is this just a symptom that will go away? I'm afraid to continue the estrogen cream. Help!

Comments for Progesterone and yeast infection

Click here to add your own comments

Jun 20, 2010
Progesterone and yeast infection
by: Wray

Hi Vicki Unfortunately oestrogen exacerbates candida. Whereas progesterone is actually protective. Please see our web page on Candida. It's most unusual to get itching so quickly, it sounds more like an allergic reaction. If the Diflucan doesn't work, then it probably is. I would check the other ingredients of the two creams, and the pills too. The best site to look at for the creams is EWG. Caps can contain peanut oil, gelatin, glycerin, lecithin, titanium dioxide and various colourants. I don't believe we need extra oestrogen, even in cream form. Please see this page we have on HRT Research. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...